MAUDE Adverse Event Report: MEDLINE INDUSTRIES LP Medline; PENCIL, CAUTERY, PUSH BUTTON, PTFE

MEDLINE INDUSTRIES LP Medline; PENCIL, CAUTERY, PUSH BUTTON, PTFE
Model Number ESPB3002P
Health Effect - Clinical Code Superficial (First Degree) Burn (2685)
Date of Event 04/29/2022
Type of Reportable Event Serious Injury
Event or Problem Description
According to the facility on (b)(6) 2022 during a tonsillectomy and adenoidectomy a burn injury occurred on the patient's right lip while using a cautery pencil.
 
Additional Manufacturer Narrative
According to the facility on (b)(6) 2022 during a tonsillectomy and adenoidectomy a burn injury occurred on the patient's right lip while using a cautery pencil.Per the facility the burn happened after removal of the left tonsil and there was 'char noted where the cautery tip was attached to the hand piece'.Per the facility, 'the cautery tip was checked and it appeared to be completely inserted without any loose gases'.According to the facility the burn injury was superficial, and 1% lidocaine with epinephrine was given for postoperative/burn pain management.Bacitracin was then applied to the burn.Per the facility the patient is reported to be doing fine and there was no impact to the procedure or staff.The sample is available and is pending evaluation.No additional information is available.Due to the reported incident and in an abundance of caution, this medwatch is being filed.If any further relevant information is identified or obtained, a supplemental medwatch will be submitted.

Brand Name
Medline
Common Device Name
PENCIL, CAUTERY, PUSH BUTTON, PTFE
Manufacturer (Section D)
MEDLINE INDUSTRIES LP
three lakes drive
northfield IL 60093
Manufacturer Contact
justin herrmann
three lakes drive
northfield, IL 60093
MDR Report Key14525485
Report Number1417592-2022-00069
Device Sequence Number5164769
Product Code GEI
UDI-Device Identifier10193489017724
UDI-Public10193489017724
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 05/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberESPB3002P
Device Catalogue NumberESPB3002P
Device Lot Number09521110013
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/25/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2022
Initial Report FDA Received Date05/27/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age15 YR
Patient SexMale